Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 25, 2018, 4:43 PM CST for Vernon Parish, Louisiana; Jasper County, Newton County, Tyler County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2018, 4:43 PM CST (22:43 UTC)
- Expired
- Feb 25, 2018, 8:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 70 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 6:30 PM CST | FLASH FLOOD | 3 Ese Magnolia Springs, TX | CALLER REPORTED NEARLY 12 INCHES OF WATER OVER HIGHWAY 509 NW OF KIRBYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
275
WGUS54 KLCH 252243
FFWLCH
LAC115-TXC241-351-457-260215-
/O.NEW.KLCH.FF.W.0014.180225T2243Z-180226T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
443 PM CST SUN FEB 25 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Vernon Parish in west central Louisiana...
Tyler County in southeastern Texas...
Newton County in southeastern Texas...
Jasper County in southeastern Texas...
* Until 815 PM CST
* At 443 PM CST, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jasper, Leesville, Woodville, Newton, Kirbyville, Rosepine,
Anacoco, Colmesneil, Chester, Rockland, Town Bluff, Toledo Bend
Dam, Ebenezer, Fred, Bon Weir, Burkeville, Fort Polk, Warren,
Slagle and Call.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3106 9456 3103 9447 3116 9391 3117 9358
3128 9353 3128 9344 3136 9339 3135 9298
3132 9288 3125 9283 3090 9284 3088 9342
3086 9349 3088 9355 3069 9362 3055 9373
3055 9393 3053 9454 3099 9466
$$
EricksonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 4:13 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 25, 4:13 PM CST, 30 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 413 PM CST Sun Feb 25 2018 .DISCUSSION... Effective SFC boundary lies generally just S of a KBPT to KLCH to KOPL line this afternoon per radar/satellite imagery and SFC observations. Temperatures south of this boundary have risen into the lower/mid 70s. To the north, pockets of clearing have allowed some areas to rise into the mid/upper 60s, while over interior E TX into Central LA, readings remain in the mid 50s owing to extensive cloud cover and PCPN. Axis of highest QPF has shifted north a bit the past couple of hours or so, but this break is temporary as heavier convective cells/areas of rain are starting to spread E. This should continue through the evening hours along/ahead of a trof axis progged to push through the area, and the bulk of the rain is expected to be east of the area save for parts of South Central LA by midnight. For the rest of this afternoon through this evening, a broad swath of 1 to 2 inches with locally higher amounts is possible across interior E TX into Central LA. Do not expect this to result in widespread or significant flooding, but localized flooding in low- lying and/or urban areas is possible. Locally heavy rainfall verbiage was added to the gridded forecast for the evening. In terms of severe potential, SPC has kept most of the area in a marginal risk for severe thunderstorms, with all modes possible. Convection will linger along the frontal boundary Monday morning, which is expected to lie over the Gulf waters. To the north, northerly winds and drier air is forecast to intrude in the wake of the trof axis, with morning temperatures expected to fall into the 50s over most of the area. High pressure at the SFC and weak ridging aloft will yield a mild afternoon, with temperatures climbing into the lower 70s despite a fair amount of lingering cloud cover. Frontal boundary still progged to lift back north on TUE downstream of a digging WRN CONUS upper low, with scattered showers and thunderstorms TUE afternoon. Return southerly flow will quickly moderate temperatures, particularly overnight lows. South winds will intensify WED as low pressure deepens over the Plains ahead of the now upper trof translating through the Four Corners and into the Rockies. Trailing CDFNT will sweep through the area WED night into early THU, bringing scattered showers and thunderstorms. Cool and dry high pressure at the SFC and aloft ends the week and starts the weekend on a quiet note. 13 && .MARINE... A cold front stalled just inland will be driven into Gulf tonight by an upper level trough approaching the ARKLATEX. Scattered to numerous showers and thunderstorms are expected to spread into the coastal waters, with light to modest north winds developing behind the front. Showers and thunderstorms will continue Monday morning, mainly over the waters to the south and east of Intracoastal City, with rains ending by afternoon as the front continues off to the east. Winds turn east and then southeast on Monday night into Tuesday as this front lifts back to the north. South winds will strengthen a bit Wednesday ahead of another cold front forecast to cross the coastal waters Wednesday night into Thursday, with a light to modest offshore flow behind this front closing out the week. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 51 70 52 71 / 100 10 10 60 LCH 58 72 59 75 / 70 10 10 40 LFT 60 73 61 76 / 80 10 10 40 BPT 57 71 60 76 / 70 10 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Feb 25, 4:24 PM CST, 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 424 PM CST Sun Feb 25 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 262230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 424 PM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected to continue across the area tonight, progressing generally east to west. Heaviest rainfall amounts, ranging from 1 to 2 inches with locally higher totals, are expected to occur across interior East Texas and Central Louisiana. Widespread or significant flooding is not expected, but localized flooding in low-lying and/or urban areas is possible. There is also an areawide marginal risk of severe thunderstorms, with all severe modes possible. Rains are expected to have come to an end by Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. A warm front will lift north through the are on Tuesday, bringing scattered showers and thunderstorms. Another cold front is expected to cross the forecast area Wednesday night into Thursday morning, bringing scattered showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated tonight. GMZ430-432-435-450-452-455-470-472-475-262230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 424 PM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A cold front stalled just inland will be driven into Gulf tonight by an upper level trough approaching the ARKLATEX. Scattered to numerous showers and thunderstorms are expected to spread into the coastal waters, with light to modest north winds developing behind the front. There is a marginal risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday No severe thunderstorms are expected at this time. Showers and thunderstorms will continue Monday morning, mainly over the waters to the south and east of Intracoastal City, with rains ending by afternoon as the front continues off to the east. A brief period of elevated northerly winds may require an exercise caution headline over the Gulf waters west of Intracoastal City Monday morning. A warm front will lift out of the gulf Tuesday sparking scattered showers and thunderstorms across the area. Another cold front will swing quickly through the area Thursday accompanied by a line of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated tonight. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Calcasieu | 11 days |
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 58 hr |
| Feb 25, 10:48 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 25, 12:21 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 4 hr |
| Feb 24, 11:35 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 25 min |
| Feb 25, 12:33 AM CST | Special Weather Statement | LCH | Jasper, Newton | 57 min |
Nearby
Flash Flood Warnings in Texas, 2018Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.